Alert archive / New Jersey / Special Marine Warnings in 2020
Special Marine Warning 124, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 28, 2020, 3:05 PM EDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2020, 3:05 PM EDT (19:05 UTC)
- Expired
- Aug 28, 2020, 4:30 PM EDT
- In force
- 85 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 49.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 28, 2:00 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 28, 2:00 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 200 PM EDT Fri Aug 28 2020 .SYNOPSIS... Low pressure tracks north of the region tonight and Saturday. An associated strong cold front crosses our region later Saturday along with some moisture from the remnants of tropical system Laura. High pressure builds in for Monday before moving offshore Monday night into Tuesday. A warm front moves northward across our area Tuesday night into Wednesday, then a cold front arrives later Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Hot and humid ahead of an approaching shortwave. Showers and thunderstorms already firing up across portions of western and central Pennsylvania, and those storms will move into the region as the afternoon progresses. Temps are in the 80s to near 90, and surface dewpoints are in the upper 60s to low 70s. As a result, surface-based CAPE values are up around 2000 J/kg across Delmarva and from 1500-2000 J/kg across southern New Jersey and southeast Pennsylvania. Across Delmarva and southern New Jersey, DCAPE values are up around 1000 J/kg. 0-6 KM Bulk Shear is minimal, generally around 25 kt, but up to 40 kt across far northern New Jersey. Finally, PWATs are from 1.5-2.0 inches. Thunderstorms will become strong to severe as they move into the unstable airmass, with damaging winds and heavy rain the most likely impacts. A Severe Thunderstorm Watch is now in effect for most of southeast Pennsylvania, southern New Jersey, and Delmarva until 8 pm. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... The first round of convection will taper off shortly after sunset. Another shortwave approaches later tonight, firing up another round of showers and thunderstorms towards and after midnight. Conditions will remain warm/muggy in advance of the eastward- progressing remnants of Laura. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Summary...Humid Saturday with tropical moisture from the remnants of tropical system Laura and a strong cold front. Much drier and cooler Sunday and Monday, then turning much warmer and more humid with the chance of some convection Tuesday and especially Wednesday and Thursday. Synoptic Overview...As an upper-level trough amplifies from the Great Lakes region into the Northeast and Mid-Atlantic Saturday, low pressure will track to our north. As this occurs, the remnants of tropical system Laura will accelerate eastward as it gets caught up in the westerlies and moves through the Mid- Atlantic region Saturday. Some of the tropical moisture will get drawn into the eastward moving cold front. This cold front sweeps offshore into Sunday as the upper-level trough lifts across New England and surface high pressure builds in through Monday. The flow aloft is forecast to become westerly again quickly Monday night with surface high pressure shifting offshore of New England. A more return flow sets up allowing much warmer and more humid air to once again overspread our region for the second half of the week along with increasing convective chances. For Saturday...Low pressure tracks to our north pulling a strong cold front across our area later in the day and at night. Meanwhile, the leftover moisture from the remnants of tropical system Laura is forecast to get entrained into the frontal zone with the remnant center tracking to our south. Showers and embedded thunderstorms will be on the ingress as large scale forcing associated with an incoming upper-level trough and surface cold front overspreads the region. A surge in tropical moisture with precipitable water values reaching 2+ inches will result in pockets of heavy rain which may result in local flash flooding during enhanced rainfall rates. However, storm motions should be fast enough to limit this hazard. As the flow above the surface increase some through the day, effective shear should be sufficient to promote at least some convective organization in the form of small clusters or line segments. However, the forecast soundings overall show a rather saturated profile which would limit the instability. Therefore, the severe thunderstorm risk is dependent on how much boundary layer instability can be realized ahead of the cold front. If enough instability does become realized, then locally strong to damaging wind gusts should be the main threat with any more organized convection. As the front shifts offshore during Saturday night, drier air will start to arrive from the northwest. For Sunday and Monday...Much improved conditions as the upper- level trough lifts across New England Sunday with surface high pressure starting to build in from the northwest. This will result in a northwesterly breeze Sunday along with a much cooler and less humid air mass building in. The pleasant conditions continue Monday, however as the surface high slides offshore of New England Monday night warm air and moisture advections begin to arrive from the southwest. This may result in a few showers/thunder across mainly the western areas Monday night, although this scenario is much less certain. For Tuesday through Thursday...Our region will be getting within the warm sector as a warm front gradually works northward Tuesday night and Wednesday. This will result in increasing warmth and humidity once again, and with that comes at least some chance for some showers and thunderstorms. On Tuesday, dew points should climb through the 60s however a southeasterly low- level flow in advance of the warm front should keep temperatures on the lower side as we await the arrival of the warm sector. A cold front should then arrive sometime on Thursday with the potential for some showers and thunderstorms continuing ahead of and along it. The coverage of showers and storms along with the timing is of low confidence. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon and evening...Mainly VFR. SHRA/TSRA will develop and move in from the west. Confidence is low on timing, coverage, and placement, but the best window of opportunity appears to be from 20z to 03z. Storms will be capable of producing torrential downpours and strong wind gusts. West or southwest winds 5 to 15 kt. A few gusts to 20 kt may occur, especially at PHL and ACY. Tonight...Mainly VFR, though cannot rule out the possibility of some showers and storms (especially south of PHL). Light south or southwest winds. Low confidence. Outlook... Saturday...Sub-VFR conditions at times as some heavy showers with embedded thunderstorms move through. The prevailing conditions improve to VFR at night. Southwest winds around 10 knots, becoming west to northwest at night. Moderate confidence. Sunday and Monday...VFR. Northwest winds 10-15 knots with gusts up to 20 knots on Sunday, then winds becoming light and variable on Monday. Moderate confidence. Tuesday...Some mainly afternoon and evening showers and thunderstorms possible which may result in brief sub-VFR conditions. Southeasterly winds near 10 knots, becoming light and variable at night. Low confidence. && .MARINE... General sub-advisory conditions are expected through tonight, with west to southwest winds generally 5 to 15 kt and seas 2 to 4 feet. There is a chance of showers and storms this afternoon through tonight, with locally higher waves and strong wind gusts in their proximity. Outlook... Saturday and Sunday...A period of Small Craft Advisory conditions possible. A strong cold front along with the remnants of tropical system Laura will cross the region Saturday. The winds and seas will increase Saturday and this may linger into Sunday before subsiding. Monday and Tuesday...The conditions are anticipated to be below Small Craft Advisory conditions. Rip currents... The low risk for the formation of rip currents is expected to continue today. On Saturday, the risk for rip currents ma increase to moderate. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...O'Hara Near Term...MPS Short Term...MPS Long Term...O'Hara Aviation...Johnson/MPS/O'Hara Marine...Johnson/MPS/O'Hara
Hazardous weather outlook, Aug 28, 1:44 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 144 PM EDT Fri Aug 28 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ060-061-070-071- 101>106-291800- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Berks-Lehigh- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 144 PM EDT Fri Aug 28 2020 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-012-013-015-PAZ054-055-062-291800- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Carbon-Monroe-Northampton- 144 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and tonight could produce locally damaging winds or flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-291800- Eastern Monmouth- 144 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and tonight could produce locally damaging winds or flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ024>026-291800- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 144 PM EDT Fri Aug 28 2020 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-451>455-291800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 144 PM EDT Fri Aug 28 2020 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some thunderstorms Saturday may produce locally strong winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450-291800- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 144 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and tonight could produce locally strong winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some thunderstorms Saturday may produce locally strong winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Local storm report, Aug 28, 9:32 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 AM EDT FRI AUG 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG BETLEHEM 40.63N 75.37W
08/27/2020 NORTHAMPTON PA PUBLIC
SEVERAL TREES DOWN IN THE BETHLEHEM AREA.
TIME ESTIMATED FROM RADAR.
&&
TCDLocal storm report, Aug 28, 11:51 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 AM EDT FRI AUG 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG 2 NNW WEST READING 40.36N 75.96W
08/27/2020 BERKS PA TRAINED SPOTTER
TOPS OF 2 LARGE OAK TREES SNAPPED OFF ABOUT
30 FEET UP THE TRUNK. TIME ESTIMATED FROM
RADAR.
&&
STAARMANNThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:13 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Somerset, Warren | 47 min |
| Aug 27, 8:24 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 51 min |
| Aug 27, 8:29 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 46 min |
| Aug 27, 8:55 PM EDT | Special Marine Warning | PHI | 95 min | |
| Aug 27, 9:13 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 47 min |
| Aug 27, 9:28 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth, Ocean, Somerset | 47 min |
| Aug 28, 3:41 PM EDT | Special Weather Statement | PHI | Salem | 34 min |
| Aug 28, 3:52 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 53 min |
| Aug 28, 3:53 PM EDT | Special Marine Warning | PHI | 67 min | |
| Aug 28, 4:07 PM EDT | Special Marine Warning | PHI | 53 min | |
| Aug 28, 4:17 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 43 min |
| Aug 28, 4:29 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Mercer | 61 min |
| Aug 28, 4:39 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Cumberland, Gloucester, Salem | 66 min |
| Aug 28, 4:49 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 56 min |
| Aug 28, 4:55 PM EDT | Special Marine Warning | PHI | 95 min | |
| Aug 28, 5:13 PM EDT | Special Marine Warning | PHI | 92 min | |
| Aug 28, 5:28 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 47 min |
| Aug 28, 5:37 PM EDT | Special Marine Warning | PHI | 83 min | |
| Aug 28, 5:51 PM EDT | Special Marine Warning | PHI | 84 min | |
| Aug 28, 6:53 PM EDT | Special Marine Warning | PHI | 64 min | |
| Aug 28, 7:55 PM EDT | Special Marine Warning | PHI | 65 min | |
| Aug 27, 8:26 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 26 min |
| Aug 28, 3:22 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 53 min |
| Aug 28, 3:33 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 101 min |
| Aug 28, 3:36 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester | 54 min |
| Aug 28, 3:56 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 49 min |
| Aug 28, 4:01 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 44 min |
| Aug 28, 1:53 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 52 min |
| Aug 28, 2:40 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 50 min |
| Aug 28, 3:15 PM EDT | Special Weather Statement | PHI | New Castle | 30 min |
| Aug 28, 3:21 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 24 min |
| Aug 28, 5:40 PM EDT | Special Weather Statement | PHI | Kent | 35 min |
| Aug 28, 6:17 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 43 min |
| Aug 28, 7:53 PM EDT | Special Weather Statement | PHI | Sussex | 37 min |
Nearby
Special Marine Warnings in New Jersey, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.